Donate to Erowid with Cryptocurrency
We take Bitcoins and other cryptocurrencies to support practical information about
psychoactive drugs. A great way to donate without lots of fees. Contribute a bit today!
The Pain in My Legs Has Remained
LSD, Mirtazapine & Various
by alice bukowski
Citation:   alice bukowski. "The Pain in My Legs Has Remained: An Experience with LSD, Mirtazapine & Various (exp91482)". Erowid.org. Feb 3, 2019. erowid.org/exp/91482

 
DOSE:
T+ 0:00
30 mg oral Pharms - Mirtazapine (daily)
  T+ 0:00     Pharms - Buprenorphine (daily)
  T+ 0:00 2 hits oral LSD (blotter / tab)
  T+ 0:00 4 oz oral Alcohol - Beer/Wine (daily)
  T+ 1:00 2 hits oral LSD (blotter / tab)
  T+ 0:00 1 tablet oral Pharms - Carisoprodol  
  T+ 2:00 2 hits smoked Cannabis  
  T+ 7:00 5 mg oral Pharms - Zolpidem  
  T+ 15:00 6 mg oral Pharms - Alprazolam  
  T+ 19:00 6 mg oral Pharms - Alprazolam  

BODY WEIGHT: 200 lb


LSD Remeron Disaster

While there is documentation on the interactions of SSRIs, tricylcic antidepressants, and lithium with the usage of LSD, not much exists in the line of research of personal experience indicating that Remeron, a tetracyclic anti-depressant could cause problems. Now I am not sure that there was a specific interaction and have even read some research that Remeron can stop a trip, however the experience was such that I felt a report was merited.

I am diagnosed with major depressive disorder and am on a stable dose of Remeron (30mg) which I take once in the evening. Standard dose was taken around 1AM in the morning with no unusual side effects, just the oh so drowsy feeling that is typical with the drug, hence the evening dosage. I have previously taken LSD on Lexapro and had no issues. I did my research and decided to skip the evening dose, but I assume that the Remeron was still in my system.

I also want to state that I am on Subutex (4mgs) therapy for an ongoing issue with opioid dependence. Due to my appointment being a few days later than my script was able to hold me I had no taken the drug in three days or so. No noticeable opioid withdrawal effects were occurring and I have found that at this point in my Subutex treatment that it takes approximately 5-6 days for any symptoms to present. Again, I mention this due to the long half life of the drug.

LSD was consumed around 10PM the next evening. I consumed a very negligible amount of beer, perhaps 1/3 of a 12oz bottle and noticed slight nausea setting in. After one hour no desirable effects were felt from the acid by me and my friend. We were watching a DVD streamed off of Netflix and it was difficult to discern if we were seeing some slight visual distortion or perhaps it was just video quality. Assuming it was weak blotter, we each consumed another hit.

At this point things took a turn for the worse for me. Waves of nauseau set in. My friend felt amped and a little jaggy from the come-up, but I was starting to get severe dry heaves. I hadn't eaten anything in several hours and was only throwing up what I suspect to be a combo of bile, stomach acid, and mucous. My legs started getting twitchy at this point. Each of us took a Soma to attempt to chill out. Soma is something I am regularly prescribed and have never had such reaction to. The stomach irritation increased and the twitchiness in my legs exacerbated into full blown muscle spasms. In addition to the spasms, I experienced an akathesia type reaction from the knees down. I can only describe it as the most unpleasant, restless sensation. My legs felt like the bones themselves were itching and could not sit still.
My legs felt like the bones themselves were itching and could not sit still.
I would have frequent jerks and twitches where one leg or both would just kick out as if pulled by puppet strings.

At this point I informed my friend I was really not doing well. We turned off the movie, smoked a bowl, and he did what he could to provide comfort and emotional support. However it was back to the bathroom for more dry heaving. I noticed that even 2 hours and two hits into the night there was no pupil dilation in either of us. While sitting on the bathroom floor I began to get mild visuals, a blurry and disorienting disturbance in my field of vision. Absolutely no euphoria was felt.

Generally I find acid to be fun as well as deeply thought provoking. There were no such mental effects. Everything was closed in and focused strictly on my physical symptoms. Pain in the legs was reaching the point of becoming absolutely unbearable. My friend administered massage and could feel the muscles tensing up and contracting in my calves. He convinced me to try and walk it off to see if that would mitigate the pain. With his help I was able to stand up and walk around the house a bit. I essentially felt like I was having a non-stop charlie horse. My mood took a turn for the somewhat angry and I maintained vigilant watch over my vitals.

At three hours, the stomach discomfort tapered off to a nominal, but still noticeably level. The cramping and pain in the legs diminished in terms of the akathesia/restless leg syndrome type reaction and strictly went into a state of sheer pain. Mental state still remained hyper vigilant and focused on just getting through. At several points I considered just going to the hospital the pain was so bad and I wanted to abort whatever trip I was on at any cost. Given the fact though that other than the pain everything else was relatively normal, I decided to wait to see if the symptoms would dissipate. Note that during this period my friend was experiencing no such symptoms other than the slight onset of a trip. In fact, he smoked even more pot than I and reported feeling pretty good, though upset I was having such a rough time.

Approximately four hours in the pain reduced dramatically. I could not speak and could only mutter 'huh' and 'what' while making feeble attempts to gesticulate. I was obviously on something but it had none of the characteristic hallmarks of an LSD trip. If anything it reminded me of a time I accidentally took too much Benedryl in an attempt to get to sleep. Wavey field of vision, delirium and hardly desirable.

With the sunrise rapidly approaching and not being fond of day tripping, and certainly not fond of this experience it was time to call it a night. At this point, we each took a 5mg Ambien and decided to lay down. Felt normal enough to fool around a bit and my friend was able to sleep. I was still amped up and additionally began to experience awful bouts of sweating, followed by chills. My legs were still occasionally spasming and I was feeling residual pain due to the duration, intensity, and severity of the leg cramps from earlier in the experience.

I experienced mild visual distortion until about 1pm that following afternoon. At this point I was on a mission for benzodiazapines and sleep. I tracked down some Xanax and immediately took 6 milligrams. After it kicked in I no longer had any residual visual distortion. I was able to hold down water and begin re-hydrating. Four hours later I took another 6 milligrams of Xanax and went to bed.

The next morning I felt fine mentally and was able to resume eating normally. However, at the time of this writing, 8 days after tripping, the pain in my legs has remained
8 days after tripping, the pain in my legs has remained
. I did resume my Subutex therapy so I am sure the leg pain is not from any sort of withdrawal type symptom. Really the only way I can sum the experience up is that it felt like I had taken poison. Perhaps I just got really unlucky with side effects, the drugs were not pure, or there was an interaction. There is really no way of knowing at this point. However, I would caution those on Remeron or other psychiatric medication to consider mixing your therapeutic medication with your recreational medication. In retrospect I probably should have sought some sort of medical attention because the pain really was absolutely unbearable and I am sure indicative of a very undesirable response. I acted irresponsibly consuming the drugs without doing much research prior, though a few weeks prior had no problem taking psylocibin mushrooms and my standard medication.

Again, as to what occurred, I can only speculate, but proceed with caution as always.

Exp Year: 2010ExpID: 91482
Gender: Female 
Age at time of experience: 28 
Published: Feb 3, 2019Views: 196
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
LSD (2) : Small Group (2-9) (17), Depression (15), Health Problems (27), Combinations (3)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults